Jump to content
CrazyBoards.org

Recommended Posts

I think you should definitely talk to your pdoc about adding a mood stabilizer, asap. With any specific medication, there are possible side effects, but the way you're going right now is just no way to live. For rapid cycling, depakote seems to work a bit better, or at least to kick in a bit more quickly, than lithium. But the best way to decide which one makes the most sense for you will be to work with your pdoc.

Link to comment
Share on other sites

I don't see anything wrong with asking your pdoc about adding a mood stabilizer.

Just letting you know that with Lithium, Depakote, and Tegratol (3 common mood stabilizers), you will have to go for regular blood work to check the levels of the medication.

Link to comment
Share on other sites

Guest Vapourware

Having a mood stabiliser seems like a good idea for you. At the moment I take valproate with ziprasidone and it's been working at keeping my moods stable.

Link to comment
Share on other sites

Thanks everyone!

I don't know how receptive he'll be to the idea. He just took me off the Adderall, thinking that it could be contributing to my cycling, which I suppose it could be. I want to go back on Adderall though, so I have to have something to stabilize my moods.

Well, it sounds like he's already trying to fix the cycling. So when taking away doesn't work, it only makes sense to add something on. A mood stabilizer is an excellent idea. Also, since you didn't improve without the Adderall, I don't think trying to get back on it is such a long stretch.

Link to comment
Share on other sites

Side effects can be a pain (I had a horrible tremor with it), but for the most part Lithium is a pretty ok med & fairly effective. I don't think the interactions will be a problem. Med wise, the Prozac/Geodon/Lamictal combo should be fine.. I did a Prozac/Cymbalta/Lithium combo without running into any serotonin issues & Geodon is weaker than that. Intake wise, just do what you normally do. Keep the same level of salt and water (enough to stay hydrated) and be careful with the NSAID's.

If you do all that and get regular tests, you shouldn't see much of a fluctuation in your level. If you do think you've gone toxic, talk to your pdoc & he will probably just advise you to cut back/cut out the Lithium for a bit and drink extra water to flush out your system. It's likely that it'll resolve itself just fine.

Good luck, and I hope you can manage to put the Adderall back in.

Link to comment
Share on other sites

You're welcome, I'm glad.

What NAID's do you take, for what exactly, and how often?

I have back and neck problems which often give me trouble. I take Ibuprofen, Naproxen, or Acetomenaphin every other day or so. The kind I take varies. I haven't taken anything since starting the Lithium. My neck/back problems are relatively mild however so I guess I'll just have to suck it up.

Well, my thoughts were that if it was muscular then you could get a muscle relaxant (I have shoulder pain and that's how I deal with it), and that if you took the pain meds often enough and at the same strength, you could stay on them period and simply need less of the Lithium.

Link to comment
Share on other sites

You're welcome, I'm glad.

What NAID's do you take, for what exactly, and how often?

I have back and neck problems which often give me trouble. I take Ibuprofen, Naproxen, or Acetomenaphin every other day or so. The kind I take varies. I haven't taken anything since starting the Lithium. My neck/back problems are relatively mild however so I guess I'll just have to suck it up.

Well, my thoughts were that if it was muscular then you could get a muscle relaxant (I have shoulder pain and that's how I deal with it), and that if you took the pain meds often enough and at the same strength, you could stay on them period and simply need less of the Lithium.

Sorry I don't understand. Why would I need less of the Lithium?

Because NSAID's raise your Lithium level. So basically 900mg Lithium 0mg NSAID would be the same as 600mg Lithium 300mg NSAID. (Of course I just completely made up those numbers) Make sense?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...